MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that perforation, pericardial effusion, and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.Prior to the procedure, a baseline trivial pericardial effusion (pe) was noted to measure 2-3mm.The fellow physician attempted the initial transseptal puncture, but access to the left side was lost shortly after crossing.The implanting physician performed the second transseptal crossing, but encountered difficulty navigating safely into the vein.He re-attempted for a third crossing in a more favorable location mid-septum but the wire would still not enter the vein.It was then decided to utilize a different non-boston scientific corporation (bsc) transseptal crossing guidewire with a curled tip which required a fourth transseptal cross and a sheath exchange.The fourth transseptal cross was successful and allowed the physician to navigate the watchman truseal access system (was) single curve sheath into the left side.A pigtail then went in over the guidewire and the guidewire was removed.The pigtail and was sheath tip slowly navigated into the laa when the physician noticed a lateral pe, notably larger than the initial pe, measuring 6mm.It was decided to remove the devices and reverse the patient who was on heparin, by administering protamine.Initially, the patient had no hemodynamic changes and the pe was noted to be unchanged for 20 minutes.The patient then began to decompensate with an increase in blood pressure and heartrate.The patient was cardioverted for rhythm management and a pericardiocentesis was performed with successful drain placement at the apical portion of the heart where 500ml of blood was drained.The patient was administered 2 units of blood.The drain was kept in place while the patient was transferred to the intensive care unit for recovery.The pe was alleviated with the drain and hemodynamics stabilized.The patient was expected to fully recover.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12528209
Report Number2134265-2021-11778
Device Sequence Number19859250
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0023895506
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2021
Initial Report FDA Received Date09/24/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR